Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV and worsening depression
Nov 26, 2011

I live in East Central Alabama (job transfer from CA). I have been HIV+ since March,; I was diagnosed with depression in 1978 (I was born in 1968). After quite a few traumas in the past couple of years, my depression is getting barrel bottom worse. Numerous thoughts (visions of going through with it) of suicide (almost jumped off Golden Gate Bridge in December 09; thought of taking Hydrocodone with Vodka 3 weeks ago; wanted to turn my truck around and drive head on into traffic on I-85 in AL on my way home three nights ago), cutting of the arms, lack of interest in anything and getting to a point at work where I am having to take significant time off of work to TRY to deal with it. It has caused me to be alienated from my staff, my fellow managers, and life in general. I have been on Lexiva and Epzicom (am undetectable) but was wondering if these meds are contributing to the advanced, more severe depression. I have been to the ER at the local "hospital" and can get no references to mental health without being committed. PLEASE HELP BEFORE ANOTHER ATTEMPT BECOMES PERMANENT!!! Thank You!!

Response from Dr. Fawcett

Thanks for writing. The severity of your symptoms is of great concern. If you once again get the severe kinds of suicidal thoughts that you describe here, you need to seek help immediately and be in a safe place until your mood has stabilized. That means going to the ER or dialing 911. You obviously could cause great harm to yourself and others as well. Why your depressive symptoms are worsening is difficult to determine. Having been diagnosed at age 10, your depression is long-standing, and the course is impossible to predict. Of the two drugs you mention, Lexiva does have known side effects that include depression. I'm not sure where you are in east central Alabama, but here is the website and a link for the East Central Alabama Mental Health Center (334-566-6022). Like other community mental health centers, they can provide you with a broad range of mental health services, including referrals. If you don't live in one of the counties they serve, they can refer you to such a center in your area. Please, get help now.

-David



Previous
How to know when I got infected?
Next
CD4 Count

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement